Oct 2, 2003
I became HIV+ within the last two years. My numbers are CD4/240 VL/100,000+. The doctor has recommended I begin medication (Combivir and Sustiva). I'm starting in two days. I was diagnosed only 4 months ago. My only signs were occasional cold like symptoms. Two questions:
1. Is this a good starting treatment (not too severe/potent)?
2. I am a muscular male. Will I be able to maintain my appearance or am I kidding myself? If so, how many weeks/months before I start seeing changes in my body (other than the possible rash from Sustiva)
Thanks for taking the time to respond.
Response from Dr. Young
Thanks for your questions.
Let's see if we can answer your questions.
1-- this is a very potent and very well tolerated drug regimen. Indeed, Combivir/efavirenz is one of the top recommended regimens in the most recent treatment guidelines (see www.AIDS-ETC.org).
2.- I see no reason why you shouldn't be able to maintain appearances. Body fat changes are the result of multiple factors- including waiting too long to start therapy. The medications in your current regimen have not been linked to increase risk of lipodystrophy.
The key to this regimen is to do everything possible to maintain adherence -- know that the vast majority of the side effects of the regimen fade after the first week or so.
Good luck and long health. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Long And Short Term Problems With Genital Warts?
- Could Very Small Bumps Be Genital Warts
- Can A Uti Cause A False Positive On Chlamydia Tests?
- What Are The Chances Of High Risk Hpv Turning Into Cancer?
- Symptoms Of Shingles In The Throat
- Symptoms Of Genital Herpes The Day After Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.